Norfloxacin-induced hallucinations in an alcohol-dependent patient: A case report from a tertiary hospital setup

Pai , Keshava K and Donthu , Raj Kiran and *, Soumya P (2014) Norfloxacin-induced hallucinations in an alcohol-dependent patient: A case report from a tertiary hospital setup. Indian Journal Psychiatry , 56 (5). S71.

[img] Image (JPEG)
Scan-2.jpg - Published Version
Restricted to Registered users only

Download (958kB) | Request a copy
[img] Image (JPEG)
Scan-2A.jpg - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Introduction : Norfloxacin belongs to 4-fluoroquinolone group of antibiotics. It is active against gram positive and gram negative organisms. Rarely, hallucinations, delirium, and seizures have occurred. In the past, few cases have been reported with hallucination as rare side effect after norfloxacin was given. Materials and Methods: Naranjo algorithm for adverse drug reaction casualty assessment gave a score of 5, suggesting that the adverse drug reaction was probably related to the administration of norfloxacin. Conclusion: This is a rare case report of norfloxacin-induced hallucinations. When we looked at the literature, there is limited literature on this and we propose that more observation and research may be required in this direction while treating patients with alcohol dependence syndrome. A close watch might help us to find out if there is any association between alcohol withdrawal and drug-induced hallucinosis.

Item Type: Article
Subjects: Medicine > KMC Mangalore > Psychiatry
Depositing User: KMCMLR User
Date Deposited: 17 Mar 2014 11:37
Last Modified: 17 Mar 2014 11:37
URI: http://eprints.manipal.edu/id/eprint/139138

Actions (login required)

View Item View Item